MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC

ARROW INTERNATIONAL LLC FIBEROPTIX ULTRA 8 IAB: 8FR 40CC; SYSTEM, BALLOON, INTRA-AORTIC
Model Number IPN915319
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/31/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Reported as "axillary insertion blood flecks noted in gas line".As reported by the clinical support specialist: "[physician] called the hotline for assistance troubleshooting helium loss alarms.Iab inserted yesterday afternoon via axillary insertion after removing a femorally inserted iab, helium loss alarm recently started.I discussed the angle of insertion and decreasing volume to improve gas speed.Additional discussion determined there is blood noted in the gas line.(information not initially provided).I discussed with the [physician] that the iab should be removed as this means an abrasion in the iab.We discussed that the amount of blood is not relevant, and that there could be larger amounts in the iab and result in catheter entrapment.He stated he would discuss with the attending.Follow up calls with rns, iab was not removed.Stated that the md chose to continue pumping and that the blood was from insertion.I explained that this is not blood from insertion, that there is an abrasion of the iab membrane and explained the risks again.The rn reported that they decreased the volume to 38cc and there have been no additional alarms.I explained that the risk remains that the alarms have likely stopped due to the abrasion clotting.The alarms may begin again and more blood may be noted in the line or not but the recommendation is still to stop pumping and remove the iab.Last follow up call- iab still in place, no additional alarms.Patient critical but stable.Rn has my direct number for updates or changes.I requested the iab be kept for return if removed.Pump is pumping in autopilot mode using the fos ap waveform with no noted issues." no patient injury or consequence.Additional information states the first femorally inserted iab was removed so that the patient could ambulate.
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed, and no relevant findings were identified.Without the device to evaluate, the complaint could not be confirmed, and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
FIBEROPTIX ULTRA 8 IAB: 8FR 40CC
Common Device Name
SYSTEM, BALLOON, INTRA-AORTIC
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL INC.
16 elizabeth drive
chelmsford MA 01824
Manufacturer Contact
bryanna connelly
3015 carrington mill blvd
morrisville 27560
MDR Report Key16137139
Report Number3010532612-2023-00019
Device Sequence Number12441835
Product Code DSP
UDI-Device Identifier10801902167733
UDI-Public10801902167733
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K021462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2023
Device Model NumberIPN915319
Device Catalogue NumberIAB-05840-LWS
Device Lot Number18F21K0022
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/31/2022
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date01/11/2023
Supplement Report FDA Received Date02/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
N/A.; N/A.
Patient SexMale